The Annals of Statistics

Qualitative Robustness of Rank Tests

Helmut Rieder

Full-text: Open access

Abstract

An asymptotic notion of robust tests is studied which is based on the requirement of equicontinuous error probabilities. If the test statistics are consistent, their robustness in Hampel's sense and robustness of the associated tests turn out to be equivalent. Uniform extensions are considered. Moreover, test breakdown points are defined. The main applications are on rank statistics: they are generally robust, under a slight condition even uniformly so; their points of final breakdown coincide with the breakdown points of the corresponding $R$ - estimators.

Article information

Source
Ann. Statist., Volume 10, Number 1 (1982), 205-211.

Dates
First available in Project Euclid: 12 April 2007

Permanent link to this document
https://projecteuclid.org/euclid.aos/1176345703

Digital Object Identifier
doi:10.1214/aos/1176345703

Mathematical Reviews number (MathSciNet)
MR642732

Zentralblatt MATH identifier
0484.62054

JSTOR
links.jstor.org

Subjects
Primary: 62G35: Robustness
Secondary: 62E20: Asymptotic distribution theory 62G10: Hypothesis testing

Keywords
Equicontinuity of power functions and laws Prokhorov Kolmogorov Levy total variation distances gross errors breakdown points of tests and test statistics consistency of tests and tests statistics one-sample rank statistics laws of large numbers for rank statistics

Citation

Rieder, Helmut. Qualitative Robustness of Rank Tests. Ann. Statist. 10 (1982), no. 1, 205--211. doi:10.1214/aos/1176345703. https://projecteuclid.org/euclid.aos/1176345703


Export citation